Re: Need info on sub. asap
Suboxone has burenorphine and naltrexone in it which is an opiate antagonist and Subutex is just bupenorphine (opiate but you get no high from it at all). There are two theories (maybe fact??) but some say that there really is NO difference and that the only reason there is naltrexone in the Suboxone is so that you can't shoot it up. However, other people say there IS a difference and they can tell that there is naltrexone in it.... I know that there have been people on the board that have been sick taking Suboxone but not sick w/Subutex because they had a reaction to the naltrexone.... Bottom line, there really is no difference. I know that other people have taken opiates with Subutex and it seems as though sometimes they DO feel a high but nobody ever feels a high if they take another kind of opiate when they are on Suboxone... at least nobody I've seen on this board.
I don't know enough about mscontin to know how long the withdrawals would be but I can tell you that if someone stays on Suboxone/Subutex for longer than around 14 - 18 days... then they are flirting w/becoming dependent on it and the withdrawals from Sub isn't a piece of cake either - at least from what I've heard. I've heard that it's not as severe as lortab withdrawal but it lasts much longer... like months. I'm currently taking suboxone for opiate maintenance and it has saved my life. I have absolutely no cravings for any opiates whatsoever. Only thing - it has cause weight gain and of course, the constipation you get with taking any opiate.
What will happen is if she goes straight to Sub (no matter which one she takes) she will feel a lot better very soon... within minutes of putting the tablet under her tongue. What I have seen happen before is when people go into detox, they are given Suboxone/Subutex and they feel really good for a week or two and then they are weaned from Sub... THEN - they start feeling yucky, which is actually the withdrawals from the original drug they were on. It basically eases the withdrawals during the worst part. But when you get off of it... you still have the withdrawals from the original drug... I would imagine they wouldn't be that bad at all. But I don't know. I will say that unless the person plans on taking it for a really, really long time (like over a year if the are an addict) then she shuldn't stay on it for longer than 2 weeks... and probably the last week would be decreasing the dose.
Let us know how she does!!!